Sinemet plus and headaches


#1
Hello. I'm not completely diagnosed (I think I'm an ism) but am being treated with sinemet plus to control symptoms. I saw my neuro on Tues and he said I could increase my sinemet but I keep getting headaches which are worse about an hour after dosing up.The increased mobility is great but the headaches are n't. Is this usual?:rolling_eyes:

Thank you.

#2
My husband is taking sinemet plus has done for a long time . Unfortunately it isnt helping his mobility but he has never had headaches . Everybody is different though ..

#3
hello snowflake :rolling_eyes:nice to meet you, I take sinemet I don't think it's this that gives you head ache maybe you need to drink more water it could be dehydration this happens to me only when I don't take in enough fluid.
Happy New year -oldboy walker 73:laughing:

#4

I found some time ago that everytime I took sinemet I had a headache every day.

on switching to madopa it stopped the headaches completely.

I have to add that I take madopa in the dispersible form as I find that I get no gain from capsules .

Hoping this helps you?

Good Luck, Grahame


#5

hiya i started on sinemet  3 x daily 12.5/ 50 and i had no headaches.

i was then moved uptoo 12.5/50 6 a day and for the first week i had really strong throbbing head aches, on the second week that passed.

now generic sinemet+ 25/100 4x day, no headaches.

my gp said i had headaches due too the adjustment too the dose, i do suffer from dry mouth, but i had a dry mouth(dehydration) before i started taking medication.

I  dont think the generic form is as good as the lower dose of the branded sinemet, i may have gained some mobility with the duration of the pills, but i am and feel just as unsteady on my feet, aches, pains remain as does tremor and memory probs.


#6

Yeah I remember it did give me headache too.


#7

is it possible for someone to tell me whether my mobility will improve with Sinemet. My walking has deteriorated such a lot this year. I couldn't understand why. I was diagnosed on 17th December so could Parkinsons be cause of my immobility? Please someone!


#8

Hi 17lizzie . I had trouble walking till got upto l125 sinemet three times a day and now much better . Nearly walking normally. It takes time and lots of physio


#9

Hi 17lizziel,

prior to starting Sinemet plus 100/25, I struggled to walk with a severe left foot drag.  I started this medication 3x daily accompanied by 1 mg azilect.  The difference was remarkable, my mobility returned very quickly.  I hope you get your mobility back soon.  


#10

Hello Ali p and Kittens3, thanks so much for for your encouraging replies, I shall now live in hope of improved mobility.


#11

I had the same dramatic respponse to Snemet.  However, a bit of positive rehab/exercise will help your brain and body to get back to optimum function.  I presume you have  had symptoms for quite a while to have lost significant mobility so you might think of asking to be referred to Physio as the NICCE guidlines actually recommend for the newly diagnosed..  It seems however to vary how useful this will be in practitice according to  where you live.


#12

Hi snowflake,I am newly diagnosed with Early On Set Parkinson's on the 15th January 2015 and on Sinemet Plus and found drinking plenty of fluids helps alot